Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 36, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 30, 2003, 5:08 PM CDT for Brown County, Outagamie County, Wisconsin. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2003, 5:08 PM CDT (22:08 UTC)
- Expired
- Jul 30, 2003, 5:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Brown County, WI, Outagamie County, WI
The radar
The Green Bay radar (KGRB), 12 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 30, 2:20 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.1 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- -72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
647
WUUS53 KGRB 302208
SVRGRB
WIC009-087-302245-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
507 PM CDT WED JUL 30 2003
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BROWN COUNTY IN WISCONSIN
OUTAGAMIE COUNTY IN WISCONSIN
* UNTIL 545 PM CDT
* AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS
LOCATED NEAR FREEDOM. THAT PLACES IT 8 MILES NORTHEAST OF APPLETON.
IT WAS MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ALLOUEZ AROUND 525 PM
BELLEVUE AROUND 530 PM
POLAND AROUND 535 PM
HUMBOLDT AROUND 540 PM
A WEATHER SPOTTER REPORTED DIME SIZE HAIL IN APPLETON AT 505 PM.
IF YOU ARE IN THE WARNED AREA...PREPARE FOR WINDS IN EXCESS OF 60
MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4448 8834 4425 8837 4426 8792 4434 8791
4436 8779 4463 8776
$$
ECKBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:00 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 30, 3:00 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 300 PM CDT WED JUL 30 2003 TIME AT A PREMIUM WITH SEVERE TSTMS DEVELOPING OVER E-C WI. SVR THREAT TNGT TWO FOLD. TSTMS IN E-C WI POSE A THREAT NOW...BUT EXPECT MORE CONVECTIVE DEVELOPMENT ACRS N-C WI LATER AS UPR LOW ARRIVES. WL BE SENDING 4 PM PKG EARLY. OTHERWISE...VERY PERSISTENT PATTERN WITH UPR RIDGE OVER THE WRN CONUS AND TROF IN THE ERN CONUS WL CONTINUE THROUGHOUT THIS FCST CYCLE. ONLY CHG AFFECTING THE FCST AREA WL BE A VERY SLOW PROGRESSION AND FILLING OF THE ERN TROF. THE UPR TROF ACRS THE RGN WL BRING A PERIOD OF UNSETTLED WX. HARD TO RULE OUT CHC OF RAIN ANY TIME DURING THE FCST...THOUGH COVERAGE OF PCPN SHOULD GRADUALLY DECR AS THE TROF FILLS/SHIFTS EWD. CLDS WL LIKELY KEEP MIN TEMPS NR OR A BIT ABV NORMAL...BUT AFTN HIGHS SHOULD BE A BIT BLO NORMAL. NOT ABLE TO ADD MUCH RESOLUTION TO THE FCST GIVEN THE UPR TROF EXPECTED TO BE ACRS THE AREA THROUGHOUT. .GRB...NONE. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jul 30, 6:00 AM CDT, 11 hours 8 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-311100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT WED JUL 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS MUCH OF NORTH-CENTRAL AND NORTHEAST WISCONSIN TODAY AND TONIGHT. THUNDERSTORMS AHEAD OF A MID LEVEL TROUGH AND SLOW MOVING COLD FRONT WILL MAKE THEIR WAY ACROSS THE FORECAST AREA TODAY AND TONIGHT. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE WITH SOME OF THE STRONGEST STORMS. THE BEST CHANCE OF SEVERE STORMS IS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG UPPER LEVEL CIRCULATION IS EXPECTED TO MOVE INTO THE NORTHERN PLAINS ON WEDNESDAY AND INTO THE WESTERN GREAT LAKES REGION ON THURSDAY. THIS SYSTEM WILL LINGER THROUGHOUT THE WEEKEND. THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY FROM THURSDAY THROUGH SUNDAY. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION SHOULD MAY BE NEEDED LATER TODAY OR TONIGHT. MG WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Jul 30, 3:40 PM CDT, 1 hour 28 minutes before
LMZ521-522-541>543-WIZ005-010>013-018>022-030-031-035>040-045-048>050- 073-074-302230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 340 PM CDT WED JUL 30 2003 HERE IS A SUMMARY OF THE SEVERE WEATHER WATCH INFORMATION FOR CENTRAL AND NORTHEAST WISCONSIN. THE FOLLOWING ARE UNDER A SEVERE THUNDERSTORM WATCH UNTIL 8:00 PM... VILAS COUNTY... ONEIDA COUNTY... FOREST COUNTY... FLORENCE COUNTY... MARINETTE COUNTY... LINCOLN COUNTY... LANGLADE COUNTY... MENOMINEE COUNTY... OCONTO COUNTY... DOOR COUNTY... MARATHON COUNTY... SHAWANO COUNTY... WOOD COUNTY... PORTAGE COUNTY... WAUPACA COUNTY... OUTAGAMIE COUNTY... BROWN COUNTY... KEWAUNEE COUNTY... WAUSHARA COUNTY... WINNEBAGO COUNTY... CALUMET COUNTY... MANITOWOC COUNTY... GREEN BAY-WASHINGTON ISLAND TO GREEN BAY... LAKE MICHIGAN-WASHINGTON ISLAND TO SHEBOYGAN. AT 3:35 PM...RADAR INDICATED THUNDERSTORMS INCREASING IN COVERAGE IN EAST-CENTRAL WISCONSIN. ALTHOUGH THE STORMS HAD BECOME MORE NUMEROUS... THEY WERE NOT QUITE AS STRONG AS THEY WERE EARLIER IN THE AFTERNOON. CONTINUED HEAVY RAIN COULD BEGIN TO PRODUCE LOCALIZED FLOODING DURING THE LATE AFTERNOON. IN ADDITION...SOME OF THE STORMS COULD STILL INTENSIFY AND BECOME SEVERE. MEANWHILE...SCATTERED STORMS WERE OCCURRING OVER NORTH-CENTRAL WISCONSIN. STORMS IN THAT AREA ARE EXPECTED TO INCREASE DURING THE LATE AFTERNOON AND EVENING AS A STRONG UPPER AIR DISTURBANCE ARRIVES FROM THE WEST. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...OR COMMERCIAL OR CABLE TELEVISION FOR LATER UPDATES ON THIS WEATHER SITUATION. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Local storm report, Jul 30, 3:42 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
342 PM CDT WED JUL 30 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0241 PM CENTER VALLEY WI WIND DAMAGE
07/30/03 OUTAGAMIE SEMI TIPPED OVER BY WIND AT
INTERSECTION OF HIGHWAYS
COUNTY S AND STATE
47...REPORTED BY LOCAL LAW
ENFORCEMENT
0250 PM CENTER VALLEY WI .75 INCH HAIL
07/30/03 OUTAGAMIE
0252 PM CENTER VALLEY WI 1 INCH HAIL
07/30/03 OUTAGAMIE REPORTED BY LOCAL LAW
ENFORCEMENT
AUSTINSpecial weather statement, Jul 30, 4:40 PM CDT, 28 minutes before
LMZ521-522-541>543-WIZ005-010>013-018>022-030-031-035>040-045-048>050- 073-074-302300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 440 PM CDT WED JUL 30 2003 HERE IS A SUMMARY OF THE SEVERE WEATHER WATCH INFORMATION FOR CENTRAL AND NORTHEAST WISCONSIN. THE FOLLOWING ARE UNDER A SEVERE THUNDERSTORM WATCH UNTIL 8:00 PM... VILAS COUNTY... ONEIDA COUNTY... FOREST COUNTY... FLORENCE COUNTY... MARINETTE COUNTY... LINCOLN COUNTY... LANGLADE COUNTY... MENOMINEE COUNTY... OCONTO COUNTY... DOOR COUNTY... MARATHON COUNTY... SHAWANO COUNTY... WOOD COUNTY... PORTAGE COUNTY... WAUPACA COUNTY... OUTAGAMIE COUNTY... BROWN COUNTY... KEWAUNEE COUNTY... WAUSHARA COUNTY... WINNEBAGO COUNTY... CALUMET COUNTY... MANITOWOC COUNTY... GREEN BAY-WASHINGTON ISLAND TO GREEN BAY... LAKE MICHIGAN-WASHINGTON ISLAND TO SHEBOYGAN. AT 4:40 PM...RADAR INDICATED CLUSTERS OF THUNDERSTORMS...SOME WITH VERY HEAVY RAIN...OVER EAST-CENTRAL WISCONSIN. ALTHOUGH THE MAIN THREAT NOW APPEARED TO BE OF LOCALIZED FLOODING...SOME OF THE STORMS COULD STILL INTENSIFY ENOUGH TO PRODUCE STRONG WINDS AND LARGE HAIL. ONLY ISOLATED STORMS WERE OCCURRING OVER NORTH-CENTRAL WISCONSIN. STORMS IN THAT AREA ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY DURING THE EVENING AS A STRONG UPPER AIR DISTURBANCE ARRIVES FROM THE WEST. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...OR COMMERCIAL OR CABLE TELEVISION FOR LATER UPDATES ON THIS WEATHER SITUATION. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Local storm report, Jul 30, 5:00 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
500 PM CDT WED JUL 30 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM OSHKOSH WITTMAN FIELD WI 1 INCH HAIL
07/30/03 OUTAGAMIE PILOT REPORT ON GROUND
JLK/GRALocal storm report, Jul 30, 5:04 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
504 PM CDT WED JUL 30 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0459 PM APPLETON WI .75 INCH HAIL
07/30/03 OUTAGAMIE REPORT FROM SKYWARN
SPOTTER.
JKLLocal storm report, Jul 30, 5:07 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
507 PM CDT WED JUL 30 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0503 PM APPLETON WI FLOODING
07/30/03 OUTAGAMIE 8 INCHES OF WATER ON CITY
ROADS IN APPLETON. REPORT
FROM SKYWARN SPOTTER.
JKLThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 2:00 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 45 min |
| Jul 30, 2:27 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 33 min |
| Jul 30, 3:46 PM CDT | Special Marine Warning | GRB | 89 min | |
| Jul 30, 4:01 PM CDT | Special Marine Warning | GRB | 89 min | |
| Jul 30, 4:01 PM CDT | Special Marine Warning | GRB | 89 min | |
| Jul 30, 4:01 PM CDT | Special Marine Warning | GRB | 89 min | |
| Jul 30, 4:25 PM CDT | Flash Flood Warning | GRB | Outagamie | 4 hr |
| Jul 30, 5:51 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Winnebago | 39 min |
| Jul 30, 6:16 PM CDT | Flash Flood Warning | GRB | Calumet, Winnebago | 74 min |
| Jul 30, 6:34 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Outagamie, Winnebago | 56 min |
| Jul 30, 6:53 PM CDT | Flash Flood Warning | GRB | Waupaca | 3 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.